# SDR 2011FA0000381

- Difficulty date: May 11, 2011
- Submitted: June 17, 2011
- Operation: General aviation
- Aircraft: N354AE
- Make and model: Swrngn SA227AC
- Aircraft serial: AC633
- Engine: Garrtt TPE33111U
- Propeller: Rotol R321482F8
- System (JASC): 6114 · Propeller Hub Section
- Part: Seal
- Part number: 7503503AF
- Condition: Ruptured
- Location: Propeller
- Part time: 42 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: K
- Precautionary procedure: O

## Discrepancy

THE PROP DOME PISTON SEAL RUPTURED AND PUMPED OIL OUT OF THE LT ENGINE AND INTO THE ENGINE INLET CAUSING FUMES TO ENTER THE COCKPIT.  THIS CAUSED AN INFLIGHT ENGINE SHUTDOWN, AND THE PILOT DIVERTED BACK TO DEPARTURE.  ON 05/11/2011 DEPARTED WITH CARGO ABOARD, ABOUT 1 TO 2 MINUTES AFTER TAKEOFF, FUMES WERE ENTERING THE COCKPIT.  REPORTED THIS TO TOWER AND STATED THAT ACFT WAS RETURNING TO DEPARTURE.  TWR CLEARED ACFT TO LAND.  SMOKE WAS ENTERING THE COCKPIT AT THIS TIME, GAVE TWR INFO.  TURNED OFF BOTH BLEED AIR SWITCHES.  ON FINAL APPROACH TO 10R, THE LEFT ENG TORQUE WAS IN EXCESS OF WHAT WAS DESIRED AND THE LT EGT WAS ABOUT 660 DEGREES.  THE LT STOP AND FEATHER WAS PULLED AND THEN PUSHED THE FIRE BOTTLE BUTTON.  THE ENGINE FIRE LIGHT DID NOT ILLUMINATE.  AFTER THE FIRE TRUCK OPERATORS SAW NO SMOKE OR FIRE.  TAXIIED TO THE RAMP, SHUTDOWN THE RIGHT ENG AND EXITED THE ACFT.
